MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125300-33
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Internal file number - (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: a visual and dimensional inspection was performed on the returned device.The reported material deformation was confirmed.The reported failure to advance and difficult to remove from the anatomy could not be tested as it was based on operational circumstances.The reported difficult to remove from the guiding catheter and difficult to position could not be tested due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined that the reported difficulties appear to be related to circumstances of the procedure, as it is likely the device interacted with the guide catheter in addition to the mildly tortuous, mildly calcified anatomy during advancement, as resistance was noted, resulting in the reported failure to advance and difficult to position.Further manipulation of the sds during advancement/retraction of the device likely contributed to the reported material deformation (flared/mangled struts), ultimately contributing to the reported difficulty in removing the device from the anatomy and guiding catheter.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the mid left anterior descending (lad) coronary artery with mild tortuosity and mild calcification.A 3.00x33 mm xience alpine stent delivery system (sds) was advanced with a non- abbott guide catheter with resistance and became stuck proximally to the target lesion.The sds was manipulated but failed to cross the lesion.The sds was removed as a single unit from the patient anatomy with resistance and on removal the stent was noted to be crushed.Resistance during advancement and removal, was reported to be unknown and considered to be related to the anatomy, the guide catheter or other factors.The procedure was successfully completed with a 3.00x28 mm xience alpine sds.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7557517
Report Number2024168-2018-04022
Device Sequence Number11187237
Product Code NIQ
UDI-Device Identifier08717648199387
UDI-Public08717648199387
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2019
Device Catalogue Number1125300-33
Device Lot Number6120641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2018
Initial Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1